Post # 1
I thought someone might be able to share their experience.
So long story short, I was on the pill and my prescription was out of refills a month earlier than I thought they’d be. No big deal, I thought I would just order them online through Nurx. I put in my insurance info and thought I’d get the pills soon. Turns out, there was an issue with my insurance. I try sending my insurance info again and it won’t work. At this point I’m so annoyed I just decide it would be a good idea to stay off hormonal bc until we’re technically ttc. Which will probably be in a few months anyway.
The last week or so (I went off BC the first week of Jan) my skin has been horrible! I never get acne, pimples, etc. I have three pimples right now and my skin just looks dull. I’m thinking it could be one of two things;
1. we just got a hot tub in our back yard so I’ve been in chrlorine almost every night
2. went off the pill
Or possibly a combo of both.
For bees who have been on hormonal bc (I’ve been on it since 2014), did you have any reactions when you went off? Please tell me your experiences!
Post # 2
My skin was clear on BC and has been clear since I got off. Though I did have lots of breakouts prior to starting BC over a decade ago. I was on a low hormone BC which might be different.
Unrelated, but I recently had a Clear and Brilliant laser facial and LOVED it. I had dull skin (aging) and it really boosted the appearance. It’s not cheap but more effective that a regular facial, In My Humble Opinion.
Post # 3
My hair fell out… big time. I’m talking postpartum hair loss around my hairline and throughout my head. It took time, and a few expert hair cuts to hide the regrowth progress, but my hair grew back healthier than ever.
I did develop PMS symptoms I’d never had before as well. Bloating and swollen, sore breasts before my period and a pimple here and there. These are all normal things that can occur during your cycle and can be eased or prevented by healthy diet, exercise and hydration. You aren’t getting a true period on the pill after all so it took some adjustment getting used to a true period (I was on the pill from age 16-26)
I love being off hormone BC. I feel incredibly in tune with my cycle and body. It took about a year and a half to get there but I’m so happy I made the switch.
Post # 4
I went off the pill in March 2018 after being on it for 15 years. My experience going off was pretty terrible… I had horrible acne on my face for the first time in my life. I managed to get that under control and then started getting breakouts on my chest and back. My hair fell out and I experienced an entire month of bloating. I also didn’t get my period back until October of the same year – 7 months after I stopped taking the pill.
Post # 5
- Wedding: March 2014 - Chicago, IL
I was on it for over 10 years straight and had no adverse effects when stopping except for amenorrhea. Took me 86 days to get a cycle back after stopping.
Post # 6
Thanks for the recommendation! I’ve actually been looking into lasers.
Oh my gosh that’s terrible.
Holy crap you ladies took a while to adjust. I hope I’m not like that eek!
Post # 7
I had horrible acne. Worse than before I’d gone on the pill. It did calm down after awhile but I’m not sure if thats because of the face wash I was using or not.
Now I’m pregnant and have perfect skin again!
Post # 8
I am 30. I got off it June/July 2018 (after a decade on it) and started tracking some on Fertility Friend app.
I can’t say I have had any side effects but I did notice my hands and feet get really cold like they did before. Like I totally forgot how I used to feel like I was freezing all the time even in the summer. So I am more sensitive to cold.
Other than that I can’t say I have any. I am very grateful…
Post # 9
I originally took BC because it helped my skin so when I went off of it in my 20s I broke out pretty badly. I went back on it and stayed on until my early 30s – that time when I went off of it my skin was totally fine.
I guess because I outgrew the hormonal skin that I was using BC to treat?
Post # 10
- Wedding: March 2014 - Chicago, IL
I hope so too! It really just comes down to an individual basis. Everyone’s body will rebound differently. I actually found out from some secondary testing that I have PCOS, so that probably contributed to the amenorrhea.
Post # 11
I was on birth control for almsot 15 years and stopped taking it in July. I downloaded the Flo app and started tracking my cycle which came back right away. Some cycles were shorter than others but all of them fell within 20-30 days. My periods before BC were very heavy and lots of cramps. Since stopping BC, they are still very light with minimal cramping. Almost similar to how things were when I was on the pill. I never dealt with acne before but my skin broke out like crazy when I stopped taking it. It has semi improved but I could also be better about washing my face every night. I definitely get lazy and should stay on top of it.
My biggest issue since stopping is the hair loss. HOLY COW. I had no idea I would lose so much hair. Around September/October it starting falling out in gobs. My shower drain was constantly clogged, my brushes and bathroom floor were a mess. I already have fine, thin hair to begin with and definitely couldn’t afford to lose as much as I did. I cut all of it to a short bob so it didn’t look as thin and had to stop wearing pony tails due to the loss around my hairline and obvious thin patches. The loss has finally started to decrease and I can see some baby hairs starting to appear. Hopefully it all grows back over time.
Post # 12
Perfect skin with pregnancy gives me hope! Hopefully that will happen!
Post # 13
It seems like my cycle has come right back so I’m hoping it will be relatively normal now.
Post # 14
I had crazy hair loss too. I had to clean the shower drain every couple weeks and I dont know how I had any hair left on my head. It started a few months after stopping the pill and honestly lasted close to a year.
Also got pretty bad acne with the occasional cyst. It let up after a year or so but I still get break outs. Ugh!